# SDR CALA9601297

- Difficulty date: September 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14889
- Make and model: Doug DC-9-82
- Aircraft serial: 49118
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Part time: 15,547 hours
- Stage of operation: TX
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

THE TOWER REPORTED FIRE FROM THE NR 2 ENGINE TAILCONE AREA DURING TAXI OUT.  THE CAPTAIN DISCHARGED BOTH ENGINE FIRE BOTTLES AND THE FIRE DEPARTMENT WAS SUMMONED.  AN EMERGENCY EVACUATION WAS PERFORMED.  THE FORWARD SERVICE DOOR AND AFT SERVICE DOOR ESCAPE SLIDES WERE DEPLOYED.  THE LT FORWARD ENTRY DOOR COULD NOT BE OPENED.  MAINTENANCE FOUND THAT THE NR 2 ENGINE HAD EXPERIENCED A HOT START.  THE ENGINE WAS CHANGED DUE TO THE HOT START AND FIRE AGENT INGESTION.  EXAMINATION OF THE LT FORWARD ENTRY DOOR FOUND THAT A PORTION OF THE EMERGENCY SLIDE ASSEMBLY WAS JAMMED ON LIP OF DOOR SILL.  THE DOOR SLIDE LANYARD HAD NOT BEEN CONNECTED.  ALL THREE DOOR SLIDES WERE REMOVED AND REPLACED.
